I have been on the depo provera contraceptive injection for 10 years.
I had a break of 1 year in the middle for my own mental health as I was concerned about whether or not I would ‘go back to normal’ without it.
Now that I have turned 30 (yikes!) I have decided to come off the birth control shot as I was not sure how the side effects were impacting me.
I was no longer sure what was me and what was down to the birth control.
One of the main depo provera side effects can be weight gain and this has been bothering me recently. The depo made me fat? Well, the jury is out on that one but I have been feeling uncomfortably bigger and there are a lot of depo users commenting on weight gain.
I also became aware (as information has changed over the years since I started) that it can take a very long time for your body to free itself from the effects of the depo provera. From what I have read, it can take up to one year for periods to commence. The recommendation is also that you wait a little over a year before trying, or falling pregnant. Although you can fall pregnant before this, miscarriages can be quite common as the lining of the womb is not as thick.
This is my birth control story/depo provera experience as I have seen a lot of negative reviews on this and I actually had a positive experience but I do believe that I was naive as to how long to stay on it and how your body reacts when coming off it.
The doctors never warned me about the length of time I had been on it or gave me any reason for concern but I definitely think people need to be more aware of the effects and do their own research.
I am in a lot, a lot, of discomfort and pain!